Originally Posted by GreenFrog
Whaaaat! I've never ever seen Excedrin in any of the targets, CVSes, and supermarkets I frequent. That's so strange.
It's most certainly the caffeine in Excedrin that makes it work better than regular Tylenol. Acetaminophen on its own doesn't do jack shit for me, which sucks. I can literally pop pills and pills of Tylenol, bury my face in my pillow with all the lights off and try to sleep my headache off for hours, but the fucker is always still there. Gotta get dat caffeine! Sometimes I'll take two Excedrins and two Advils for a really bad headache that just won't go away.
But yeah, I've been using the generics too and they are a lot cheaper as well, to your point. I try to get generics for all OTC drugs. Generics FTW.
Yeah, Excedrin is great because it's acetaminophen+aspirin+caffeine, and it packs a punch. I very rarely get a headache Excedrin won't clear up, and I almost never get one that a second dose won't completely eradicate.
At Target, the generic is called something like "pain relief medicine," or some other vague title, but it's the exact same formula as Excedrin. It can be hard to find, but it's always there when I go. I have a bottle at home; I'll try to remember to get the name off of it.
I know they had some name-brand Excedrin at my Target recently. I remember because I saw it and mentioned it to the missus, while joking that Novartis had screwed up because I used to buy name brand Excedrin but never will again now that I was forced to discover the generic version.
Also, I'm not doctor, but be careful about taking ibuprofen with Excedrin. You're basically taking a double dose of NSAIDs (aspirin and ibuprofen) when you do that. Could be bad for the ol' gut.